# SDR 98ZZZX979

- Difficulty date: February 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Condition: Shorted
- Location: Field Coil
- Component: Cont
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER FAILED AT LESS THAN 200 HOURS SINCE FACTORY REMANUFACTURE.  DISASSEMBLY SHOWED A SHORTED FIELD COIL TO THRU BOLT.  BOLT HAD ABRADED THROUGH COTTON TAPE INSULATION.  NO EVIDENCE OF VARNISH INSULATION HAVING BEEN APPLIED TO COILS.  ALSO, NOTED WAS IMPROPER LOCATION OF THRU BOLTS.
